Thunderstorm Wind, Marquette
- When
- July 16, 1:40 PM CST
- Where
- Marquette County, Montello
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.800, -89.320
Powerful thunderstorm winds toppled large trees.
A convective thunderstorm complex that orginated over southern Minnesota moved east/southeast across southern Wisconsin and generated a line of strong to severe storms. Powerful thunderstorm winds gusting to hurricane-force, large hail, one tornado, and flash flooding were produced by the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A convective thunderstorm complex that orginated over southern Minnesota moved east/southeast across southern Wisconsin and generated a line of strong to severe storms. Powerful thunderstorm winds gusting to hurricane-force, large hail, one tornado, and flash flooding were produced by the storms. Surface dewpoints were in the lower to mid 70s, and CAPE values were 3000 to 4000. Maximum afternoon temperatures were in the 85 to 90 range. At least 20,000 customers lost electrical power - 14,000 of them in Sheboygan County alone.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 16, 3:36 AM CST, 10 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CDT WED JUL 16 2008 FORECAST FOCUS ON THUNDERSTORM AND HEAVY RAIN CHANCES THE NEXT FEW DAYS. LATEST WATER VAPOR IMAGERY INDICATED WEST NORTHWEST UPPER LEVEL FLOW OVER THE UPPER MIDWEST...WITH SCATTERED THUNDERSTORMS FORMING IN CENTRAL MINNESOTA BACK INTO NORTH DAKOTA. THE STORMS WERE FORMING ALONG A QUASI STATIONARY BOUNDARY...WHICH EXTENDED EASTWARD INTO CENTRAL WISCONSIN. CONVECTION ALSO BEING AIDED BY RIGHT REAR QUADRANT OF JET STREAK. WARM AND HUMID CONDITIONS NOTED SOUTH OF THE BOUNDARY ACROSS SOUTHERN WISCONSIN. .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... LOCAL HIGH RESOLUTION WRF MODEL DATA SEEMED TO HANDLE THE CURRENT CONVECTION FAIRLY WELL IN TIMING AND PLACEMENT. THESE MODELS TAKE THE CURRENT CONVECTION AND FORM A LINEAR STRUCTURE WHILE MOVING IT CLOSE TO THE FRONTAL BOUNDARY. OTHER CONVECTION BEHIND THIS AREA TRIES TO MOVE INTO WISCONSIN THIS AFTERNOON AND INTO THE EVENING...BUT WEAKENS BEFORE REACHING THE AREA. THIS CONVECTION WOULD BE PRIMARILY SUPPORTED BY THE RIGHT REAR QUADRANT OF THE JET STREAK...AND FRONTAL BOUNDARY SAGGING SOUTHWARD INTO THE FORECAST AREA. MEAN LAYER CAPES OF AROUND 2000 J/KG ARE EXPECTED...WITH A WEAKENING CAP BY THE AFTERNOON. DEEP LAYER WIND SHEAR IS NOT TOO IMPRESSIVE...ONLY AROUND 20 TO 25 KNOTS. HEAVY RAINFALLL WOULD BE POSSIBLE IF TRAINING OF CONVECTION OCCURS OVER THE AREA NEAR THE BOUNDARY...ESPECIALLY ACROSS THE NORTHWESTERN COUNTIES. FOR NOW...WILL GO WITH SLIGHT CHANCE POPS IN THE MORNING...THEN CHANCE POPS IN THE NORTH IN THE AFTERNOON. MAY ISSUE AN HYDROLOGIC OUTLOOK TO HIGHLIGHT THE POTENTIAL OF TRAINING CONVECTION THE NEXT FEW DAYS. WINDS SHOULD SHIFT ONSHORE TODAY WITH THE FRONTAL BOUNDARY SLIDING TO THE SOUTH. GIVEN COOL AND MOIST AIRMASS MOVING INTO HIGHER DEW POINT AIRMASS OVER LAND...MAY SEE SOME FOG FORM NEAR THE LAKE NORTH OF NORTHPOINT LIGHTHOUSE THIS MORNING. TEMPERATURES SHOULD TOP OFF IN THE LOWER 80S NEAR THE SHORE...BEFORE ONSHORE WINDS COOL THINGS DOWN INTO THE 60S. LOW LEVEL JET CRANKS UP TONIGHT...WITH MAGNITUDE INCREASING TO 30 TO 40 KNOTS. THIS MAY HELP INITIATE SOME ELEVATED CONVECTION ACROSS THE AREA TONIGHT. ELEVATED CAPE VALUES OF AROUND 1200 J/KG AND SLIGHTLY BETTER DEEP LAYER SHEAR MAY COMBINE WITH LOW MBE VELOCITIES TO ENHANCE THE HEAVY RAINFALL POTENTIAL FOR TONIGHT. FRONTAL BOUNDARY THEN MEANDERS BETWEEN SOUTHERN AND CENTRAL WISCONSIN THROUGH FRIDAY NIGHT. THE BEST CHANCE FOR THUNDERSTORMS WOULD BE THURSDAY NIGHT AND FRIDAY...WHEN SHORT TERM MODELS BRING FRONTAL BOUNDARY INTO SOUTHERN WISCONSIN. AGAIN...LOW MBE VELOCITIES COULD BRING LOCALLY HEAVY RAINFALL AT TIMES WITH ANY CONVECTION. WARM AND HUMID CONDITIONS ARE EXPECTED TO REMAIN THROUGH THIS PERIOD...AS FRONTAL BOUNDARY REMAINS NEAR OR NORTH OF THE FORECAST AREA. .LONG TERM...SATURDAY THROUGH TUESDAY... ACTIVE PERIOD CONTINUES THROUGH THE LONG TERM PERIOD...WITH SEVERAL SYSTEMS PUSHING THROUGH THE AREA. ECMWF AND ITS ENSEMBLES PREFERRED BY THE HPC BLENDED FIELDS. THUS...WILL CONTINUE THE CHANCE POPS FOR NOW. && .AVIATION... BLOWOFF FROM PLAINS CONVECTION SHOULD PREVENT DENSE FOG...HOWEVER MAY BE TIME FOR VSBYS TO DROP TO IFR FOR A TIME. OTHER FOG CONCERN AT KMKE WITH LIGHT WINDS BECOMING ONSHORE LATER THIS MORNING. COOL ONSHORE WINDS INTERACTING WITH MID 60S DEWPOINTS MAY RESULT IN PERIOD OF FOG. WDLY SCATTERED CONVECTION EXPCD ALONG FRONTAL BOUNDARY EXPCD TO PUSH BACK TO THE NORTH THIS AFTERNOON WITH BEST THREAT NORTH OF TAF SITES. SECOND MCS DEVELOPING ALONG FRONTAL BOUNDARY THIS EVENING MAY SLIDE SOUTHEAST ALONG THICKNESSES AND AFFECT TAF SITES TONIGHT...HOWEVER TOO MUCH UNCERTAINTY AT THIS POINT TO ADD MORE THAN CB OR VCTS TO FORECAST. && .MARINE... WEAK BOUNDARY VCNTY OF KMTW EXPCD TO SAG SLOWLY SOUTHWARD THIS MORNING WITH LIGHT SOUTHWEST WINDS BECOMING NORTHEAST AND THEN SOUTHEAST. WIND SPEEDS SHOULD BE MOSTLY LIGHT...LESS THAN 10 KNOTS...HOWEVER BRIEF GUSTINESS POSSIBLE AS BOUNDARY MOVES THROUGH. PER LATEST MODIS SST IMAGES...NEARSHORE HAS WARMED SEVERAL DEGREES FROM EARLIER UPWELLING EPISODE...NOW GENERALLY IN THE LOWER TO MIDDLE 50S. WITH INLAND DEWPOINTS IN THE MIDDLE 60S...WILL NEED TO WATCH FOR PATCHY FOG AS WINDS TURN ONSHORE. BOUNDARY EXPCD TO PUSH BACK TO THE NORTH THIS AFTERNOON AND EVENING. AFTERNOON MARINERS SHOULD BE WARY OF POSSIBLE THUNDER...ESPECIALLY NORTH OF NORTH POINT LIGHT TO SHEBOYGAN. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...08/WOOD AVIATION/MARINE...11/MBK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 416 AM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-170930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 416 AM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM LONE ROCK TO PORT WASHINGTON. A FEW OF THESE THUNDERSTORMS MAY TURN SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE FLOODING. AN AIR QUALITY WATCH IS IN EFFECT THROUGH MIDNIGHT FOR THE LAKE SHORE COUNTIES...AS WELL AS WAUKESHA AND WASHINGTON COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL IS POSSIBLE AND A FEW THUNDERSTORMS MAY TURN SEVERE. THUNDERSTORMS ARE LIKELY THURSDAY NIGHT ALONG AND NORTH OF A LINE FROM LONE ROCK TO FOND DU LAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE AREA THIS AFTERNOON AND TONIGHT. LMZ643>646-170930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 416 AM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THE PERIOD. A FEW THUNDERSTORMS MAY TURN SEVERE NORTH OF MILWAUKEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON THURSDAY. MBK WWW.WEATHER.GOV/MKX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-161730- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1100 AM CDT WED JUL 16 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES... AT 11 AM CDT...A WARM FRONT STRETCHED FROM NEAR LA CROSSE TO JUST NORTH OF MILWAUKEE. A VERY WARM AND HUMID AIR MASS WAS IN PLACE ACROSS ALL OF SOUTHERN WISCONSIN. THE WARM FRONT MAY INTERACT WITH THIS HUMID AIR MASS AS MOSTLY SUNNY SKIES CONTINUE TO DESTABILIZE THE ATMOSPHERE. AS A RESULT...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE AFTERNOON HOURS. ANY SEVERE THUNDERSTORMS WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. SOME OF THE STORMS MAY MOVE SLOWLY...WHICH MAY PRODUCE LOCALLY HEAVY RAIN. WHILE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ONLY MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES...PEOPLE ACROSS SOUTHERN WISCONSIN SHOULD STAY ALERT FOR CHANGING WEATHER CONDITIONS DURING THE AFTERNOON HOURS. IF A THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS. LAMERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1210 PM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-161845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1210 PM CDT WED JUL 16 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES... AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING ACROSS PORTIONS OF CENTRAL WISCONSIN. THE THUNDERSTORMS EXTENDED FROM NEAR LA CROSSE AND SPARTA...TO NEAR STEVENS POINT AND WAUPACA...AND AS FAR NORTHWEST AS CHIPPEWA FALLS. AS THE ATMOSPHERE REMAINS VERY HUMID AND UNSTABLE ACROSS SOUTHERN WISCONSIN...THE POTENTIAL EXISTS FOR THESE THUNDERSTORMS TO TRACK OR DEVELOP SOUTHEASTWARD INTO PARTS OF THE AREA...ESPECIALLY TO THE NORTH OF THE MADISON AND MILWAUKEE METROPOLITAN AREAS. WHEN THE THUNDERSTORMS INTERACT WITH THIS VERY UNSTABLE AIR MASS...THEY MAY BECOME STRONG TO SEVERE. ANY SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...AND DAMAGING STRAIGHT- LINE WIND GUSTS. SOME OF THE STORMS MAY MOVE SLOWLY...WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL. WHILE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ONLY MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES...PEOPLE ACROSS SOUTHERN WISCONSIN SHOULD STAY ALERT FOR CHANGING WEATHER CONDITIONS DURING THE AFTERNOON HOURS. IF A THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS. LAMERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 121 PM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-162030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 121 PM CDT WED JUL 16 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING OVER SAUK COUNTY. OTHER ISOLATED SHOWERS WERE JUST BEGINNING TO DEVELOP ALONG THE LAKE BREEZE FROM NORTHERN SHEBOYGAN COUNTY TO NEAR CEDARBURG AS WELL. STRONG TO SEVERE THUNDERSTORMS ALSO EXISTED ALONG A LINE FROM ABOUT 15 MILES WEST OF WISCONSIN RAPIDS...TO NEAR APPLETON IN CENTRAL WISCONSIN. THESE THUNDERSTORMS WERE CONTINUING TO DEVELOP SOUTHEASTWARD TOWARDS SOUTHERN WISCONSIN. WHEN THE THUNDERSTORMS INTERACT WITH THIS VERY UNSTABLE AIR MASS...THEY MAY BECOME STRONG TO SEVERE. ANY SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO AROUND GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. SOME OF THE STORMS MAY MOVE SLOWLY...WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL. THE GREATEST THREAT OF SEVERE THUNDERSTORMS STILL EXISTS NORTH OF THE MADISON AND MILWAUKEE METROPOLITAN AREAS. WHILE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ONLY MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES...PEOPLE ACROSS SOUTHERN WISCONSIN SHOULD STAY ALERT FOR CHANGING WEATHER CONDITIONS DURING THE AFTERNOON HOURS. IF A THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS. LAMERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 209 PM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-162030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 209 PM CDT WED JUL 16 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES... AT 2 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING NORTH OF A LINE FROM HILL POINT...OR ABOUT 15 MILES WEST OF BARABOO...TO MEQUON. A LINE OF STRONG TO SEVERE THUNDERSTORMS ALSO EXISTED IN CENTRAL WISCONSIN FROM ABOUT 20 MILES NORTHWEST OF PACKWAUKEE...TO ABOUT 15 MILES NORTH OF SHEBOYGAN. THE LINE OF THUNDERSTORMS WAS CONTINUING TO DEVELOP SOUTHEASTWARD TOWARDS SOUTHERN WISCONSIN. WHEN THE THUNDERSTORMS INTERACT WITH A VERY UNSTABLE AIR MASS...THEY MAY BECOME STRONG TO SEVERE. ANY SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO AROUND GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. THE GREATEST THREAT OF SEVERE THUNDERSTORMS STILL EXISTS NORTH OF THE MADISON AND MILWAUKEE METROPOLITAN AREAS. THESE THUNDERSTORMS HAVE BEEN PRODUCING TORRENTIAL DOWNPOURS AND MOVING VERY SLOWLY. PEOPLE IN MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES MAY SEE HEAVY RAINFALL LAST FOR AN EXTENDED PERIOD OF TIME THIS AFTERNOON. PEOPLE ACROSS SOUTHERN WISCONSIN...ESPECIALLY NORTH OF THE INTERSTATE 94 CORRIDOR...SHOULD BE ALERT FOR ANY WATCHES OR WARNINGS THAT MAY BE ISSUED LATER THIS AFTERNOON. IF A THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS. LAMERS
The Milwaukee radar (KMKX), 111 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
12 thunderstorm wind, 2 hail, 2 flash flood, 1 tornado, 1 lightning. Local standard time, as filed.
Powerful thunderstorm winds toppled large trees.
Powerful thunderstorm winds toppled large trees and broke branches that knocked down power-lines.
Powerful thunderstorm winds toppled large trees. Gust was measured in St. Peter.
A line of severe storms moved west to east across Sheboygan County and generated widespread powerful winds that gusted to an estimated 61 to 70 knots (70 to 80 mph). In addition, a tornado spun up north of Sheboygan Falls at 1437 CST - see the tornado event write-up for deatils. The ASOS unit at the Sheboygan County Airport measured a gust of 53 knots (61 mph). Thousands of trees were snapped or toppled, and many power-lines were brought down by tree debris, mostly across the northern part of the county. An 81-year-old women in Plymouth was injured when the winds pushed a door of a store into her. She broke her arm and was hospitalized. Elsewhere in Plymouth, 2 vehicles were damaged by tree debris. North of Plymouth, 2 cabins at a camp ground were destroyed by toppled trees, and 3 other camp buldings were damaged. In Sheboygan Falls, at least 12 homes were damaged. In Kohler, a vehicle was crushed by a toppled tree. City and county 911 Communications Centers received thousands of calls within a 5 hour period. At least 14,000 homes in Sheboygan County lost electrical power.
Powerful thunderstorm winds toppled many large trees in a wide path of about 10 miles, and broken tree branches brought down some power-lines. One vehicle in Beaver Dam was damaged by tree debris.
This tornado spun up on the front side of a line of thunderstorms in association with a strong microburst that rotated around on itself. It damaged an airport hangar door, destroyed 3 barns, damaged 2 other barns, lightly damaged 3 homes, took the top 1/3 of a silo down, damaged 2 other silos, and uprooted or snapped many trees. Only some minor corn crop damage was noted. It was observed by several people. This tornado started on the east side of the Sheboygan County Airport, and moved east-southeast and eventually crossed STH 32 about midway between STH 23 and CTH O. Once it crossed STH 32 it curved sharply to a south-southeast bearing and dissipated northeast of the intersection of STH 23 and STH 32. It's starting and ending pairs of lat/long numbers were: 43.76517/-87.84273 and 43.75375/-87.81711. DI#1 (SBO), DOD6. The winds were estimated at about 95 mph. The average path width was about 30 yards.
Powerful thunderstorm winds toppled large trees.
Powerful thunderstorm winds toppled large trees.
Powerful thunderstorm winds toppled large trees.
Powerful thunderstorm winds toppled large trees.
Powerful thunderstorm winds toppled large trees.
Also reports of trees down near La Valle.
Heavy rains of 1 to 2 inches in an hour resulted in flash flooding at generated fast-flowing water depths of 1 to 2 feet on several roads. Additonal sandbagging was noted in Reedsburg. Water was reported in some basements leading to damage of contents. Some roads were closed.
Heavy rains of 4 inches to over 5 inches affected the Howards Grove area during the mid and late afternoon hours as a line of strong to severe thunderstorms moved east through the area. The heavy rains triggered a flash flood that generated water depths of 1 to 3 feet on some streets. In addition, the middle school flooded, and damage to its gym floor amounted to at least $30,000. Some basements flooded as well, with damage to contents.
Powerful thunderstorm winds toppled large trees, and broken tree branches brought down some power-lines.
Powerful thunderstorm winds toppled numerous large trees, and broken tree branches brought down some power lines.
A newspaper article noted that lightning struck a cabin somewhere in the Civil Town of Holland, and the resultant fire damaged the building. Cedar Grove was used only as a nearby reference point.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyThe tornado archive for Wisconsin, 2008Warnings in Wisconsin, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120290, 120292, 120294, 120298, 120296, 120299, 120304, 120301, 120302, 120310, 120303, 124861, 120307, 120321, 124875, 120311, 120313, 124871.